MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF2516C166E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 65mm abdominal aortic aneurysm.It was reported approximately 5 years post the index procedure, the patient presented to hospital symptomatic but stable.Ultrasound identified a type iii endoleak near the body of the graft.Due to coils previously placed in the aneurysm sac, the ct scan was not as definitive for endoleak determination.An angiogram was completed confirming a type iii endoleak above the flow divider in the main body of the graft.Endoanchors were placed in the original graft to fixate it to the wall and also prophylactically for a type ia if it was there, but not evident.An endurant aui was then implanted (etuf2814c102e) at the level of the renals and extended to the left hypogastric with a (etlw1620c124e) gaining a centimeter of seal on the left with the additional limb.The right limb was embolized and a fem-fem bypass was done.Per the physician the cause of the type iii endoleak was due to undersizing.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
The reported endoleak was confirmed; however, the exact type and cause could not be determined from the limited still films provided.Pre-implant films were not available and a comprehensive assessment of the patient¿s anatomy could not be determined.Post-implant ct¿s were not provided for assessment of the stent graft in-vivo configuration, and lack of additional angiograms including cine¿s during contrast injection did not allow for a more comprehensive determination of the endoleak source/cause.Analysis of the two returned still angiograms did not reveal any out of specification stent graft integrity issues.The endoleak appears most likely to have been a type iiib fabric endoleak; however, the cause is unknown.Fabric wear due to external abrasion from aortic calcification or from adjacent stent(s) abrading the bifurcate near the level of the flow divider are a potential root cause(s).Abrasion from the coils seen near the endoleak location also cannot be ruled out.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9341331
Report Number9612164-2019-04803
Device Sequence Number2183240
Product Code MIH
UDI-Device Identifier00613994991270
UDI-Public00613994991270
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2015
Device Model NumberETBF2516C166E
Device Catalogue NumberETBF2516C166E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2019
Initial Date Received by Manufacturer 11/10/2019
Supplement Date Received by Manufacturer11/27/2019
Initial Report FDA Received Date11/19/2019
Supplement Report FDA Received Date12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR